Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 657, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2004, 8:40 AM CDT for Baylor County, Knox County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2004, 8:40 AM CDT (13:40 UTC)
- Expired
- Oct 22, 2004, 9:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Baylor County, TX, Knox County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 221340 SVROKC TXC023-275-221430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 839 AM CDT FRI OCT 22 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAYLOR COUNTY IN NORTHERN TEXAS KNOX COUNTY IN NORTHERN TEXAS * UNTIL 930 AM CDT * AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF KNOX CITY...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BOMARTON...GOREE...KNOX CITY... MABELLE...MUNDAY...SEYMOUR AND SOUTHEASTERN LAKE KEMP HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. LAT...LON 3340 9985 3340 9950 3340 9899 3376 9915 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 2:10 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Oct 22, 2:10 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 AM CDT FRI OCT 22 2004 .DISCUSSION... THE UPPER SYSTEM OVER THE SOUTHERN GREAT BASIN EARLY THIS MORNING SHOULD QUICKLY MOVE EAST INTO THE WESTERN HIGH PLAINS BY EARLY EVENING. THE MOISTURE GRADIENT ACROSS A PACIFIC FRONT WILL INCREASE TODAY AND WILL PROVIDE THE FOCUS FOR MOST OF THE SHOWERS AND STORMS EXPECTED LATER THIS MORNING AND INTO THIS EVENING ACROSS OK AND WESTERN NORTH TX. THE POSITIVE TILT OF THE UPPER TROUGH AND STRONG JET ORIENTED NEARLY PARALLEL TO THE UPPER FLOW SHOULD ALLOW FOR A LINE OF STORMS ALONG THE FRONT AFTER THE WARM ADVECTION PRECIPITATION THIS MORNING. THE FRONT IS EXPECTED TO LIE NEAR A TULSA-MARIETTA LINE AROUND SUNRISE SATURDAY AND PUSH OUT OF SOUTHEAST OK SATURDAY AFTERNOON. SKIES SHOULD CLEAR FAIRLY QUICKLY BEHIND THE FRONT AND FINALLY BRING DRIER AND SLIGHTLY COOLER AIR ACROSS OK. HOWEVER...ONLY SATURDAY WILL SEE NEAR LATE OCTOBER-TYPE TEMPERATURES AS THE AN UPPER RIDGE FROM THE TX COAST INTO THE CENTRAL PLAINS REBUILDS EARLY IN THE WEEK. THIS WILL BRING TEMPERATURES 5 TO 10 DEGREES ABOVE SEASONABLE NORMALS BACK INTO THE AREA ALONG WITH THE HUMIDITY. CHANCES FOR RAIN EXIST SUNDAY NIGHT IN THE SOUTH AS WARM ADVECTION BEHIND THE PACIFIC FRONT MAY TRIGGER SHOWERS THERE. A SECOND FRONT IS FORECAST TO MOVE INTO OK MONDAY, BRINGING A NORTHERN ROCKIES AIRMASS. HOWEVER, THE PREVAILING FLOW WILL LIKELY CAUSE IT TO STALL NEAR THE RED RIVER AND BRING ANOTHER CHANCE FOR WARM ADVECTION SHOWERS DURING THE MID-WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 79 56 75 48 / 70 40 10 10 HOBART OK 80 52 75 48 / 40 10 10 10 WICHITA FALLS TX 82 58 78 53 / 60 30 10 10 GAGE OK 80 46 72 43 / 20 0 10 10 PONCA CITY OK 79 54 74 48 / 70 30 10 10 DURANT OK 83 65 80 55 / 40 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
Hazardous weather outlook, Oct 22, 7:00 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT FRI OCT 22 2004
OKZ004>048-050>052-TXZ083>090-221700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM MEDFORD
OKLAHOMA TO ALTUS OKLAHOMA TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM FROM
EARLY AFTERNOON THROUGH EARLY SATURDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.
DISCUSSION...
AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE AREA THIS MORNING. THESE SHOWERS AND THUNDERSTORMS
MAY GRADUALLY INCREASE IN INTENSITY THIS MORNING... BUT SHOULD
REMAIN BELOW SEVERE LIMITS THROUGH THE MORNING HOURS.
A DRYLINE WILL MOVE INTO WESTERN PORTIONS OF THE AREA THIS MORNING
AND MOVE EAST EXTENDING FROM NORTH CENTRAL OKLAHOMA TO WESTERN NORTH
TEXAS BY EARLY THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE DRYLINE THIS AFTERNOON
AND MOVE QUICKLY TO THE NORTHEAST. SOME OF THESE STORMS COULD BE
SEVERE THIS AFTERNOON. THUNDERSTORM CHANCES WILL CONTINUE INTO THE
EVENING ACROSS THE EASTERN PORTION OF THE AREA WITH THE CONTINUED
RISK OF SEVERE WEATHER BEFORE THE STORMS MOVE EAST OUT OF THE AREA.
THE PRIMARY SEVERE WEATHER RISK IS HAIL AND STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR THUNDERSTORMS RETURNS TO SOUTHEAST OKLAHOMA ON
SUNDAY AFTERNOON AND EXPANDS ACROSS THE ENTIRE AREA MONDAY NIGHT
THROUGH TUESDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.In the hours before
Special weather statement, Oct 22, 8:29 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 829 AM CDT FRI OCT 22 2004 TXZ087-221345- KNOX TX- 829 AM CDT FRI OCT 22 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF KNOX CITY AT 829 AM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL IS LIKELY. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Oct 22, 8:37 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 837 AM CDT FRI OCT 22 2004 TXZ087-088-221345- BAYLOR TX-KNOX TX- 837 AM CDT FRI OCT 22 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF MUNDAY AT 837 AM CDT...MOVING NORTHEAST AT 45 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BAYLOR AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.